MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 5-0 S/A P-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 5-0 S/A P-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J503G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device mpz268 batch number, and no non-conformance's were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Were both lots total quantity 2 device involved in same procedure? device return status/ follow up.Note: events reported via mw # 2210968-2019-89855, 2210968-2019-89856.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on an unknown date and suture was used.The needle was broken.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: 1.Were both lots total quantity 2 device involved in same procedure? >> yes.2.Will the product be returned for investigation? >> yes.Note: events reported via mw # 2210968-2019-89855, 210968-2019-89856.
 
Additional Manufacturer Narrative
(b)(4).Additional h3 investigation summary: a failed suture needle was submitted for fractographic evaluation.A fracture was observed at the suture attachment of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations in order to determine the fracture mode.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile overload failure.Mechanical damage and a cup-and-cone shaped fracture observed coincidental to the fracture provide additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.The evidence of this examination indicates that the breakage occurred at the attachment area of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.In order to avoid this kind of damage grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.Additional information was requested and the following was obtained: were both lots total quantity 2 device involved in same procedure? yes.Device return status/ follow up: the product was returned.Note: events reported via mw # 2210968-2019-89855, 210968-2019-89856.

Brand Name
VCL CT BRD UD 18IN 5-0 S/A P-2 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9310949
Report Number2210968-2019-89855
Device Sequence Number18941952
Product Code GAM
UDI-Device Identifier10705031040717
UDI-Public10705031040717
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue NumberJ503G
Device Lot NumberMPZ268
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2019
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer11/16/2019
12/10/2019
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date12/06/2019
01/06/2020
Patient Sequence Number1